Methemoglobinemia during anesthesia

Joel B. Steinberg, Richard G. Zepernick

Research output: Contribution to journalArticle

11 Citations (Scopus)

Abstract

An unusual episode of methemoglobinemia during general anesthesia, resulting from lubrication of an endotracheal tube with ethyl aminobenzoate ointment, has been described. Ethyl aminobenzoate has been shown to be potentially hazardous when employed as an ointment on an endotracheal tube, as an aerosol, or by topical application to mucous membranes. The possibility of methemoglobinemia should be borne in mind during the use of any preparations containing ethyl aminobenzoate, of which there are many.

Original languageEnglish (US)
Pages (from-to)885-886
Number of pages2
JournalThe Journal of Pediatrics
Volume61
Issue number6
StatePublished - Dec 1962

Fingerprint

Benzocaine
Methemoglobinemia
Anesthesia
Ointments
Lubrication
Aerosols
General Anesthesia
Mucous Membrane

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health

Cite this

Steinberg, J. B., & Zepernick, R. G. (1962). Methemoglobinemia during anesthesia. The Journal of Pediatrics, 61(6), 885-886.

Methemoglobinemia during anesthesia. / Steinberg, Joel B.; Zepernick, Richard G.

In: The Journal of Pediatrics, Vol. 61, No. 6, 12.1962, p. 885-886.

Research output: Contribution to journalArticle

Steinberg, JB & Zepernick, RG 1962, 'Methemoglobinemia during anesthesia', The Journal of Pediatrics, vol. 61, no. 6, pp. 885-886.
Steinberg JB, Zepernick RG. Methemoglobinemia during anesthesia. The Journal of Pediatrics. 1962 Dec;61(6):885-886.
Steinberg, Joel B. ; Zepernick, Richard G. / Methemoglobinemia during anesthesia. In: The Journal of Pediatrics. 1962 ; Vol. 61, No. 6. pp. 885-886.
@article{3f9f1383c69345ebbdc875a2d3180b93,
title = "Methemoglobinemia during anesthesia",
abstract = "An unusual episode of methemoglobinemia during general anesthesia, resulting from lubrication of an endotracheal tube with ethyl aminobenzoate ointment, has been described. Ethyl aminobenzoate has been shown to be potentially hazardous when employed as an ointment on an endotracheal tube, as an aerosol, or by topical application to mucous membranes. The possibility of methemoglobinemia should be borne in mind during the use of any preparations containing ethyl aminobenzoate, of which there are many.",
author = "Steinberg, {Joel B.} and Zepernick, {Richard G.}",
year = "1962",
month = "12",
language = "English (US)",
volume = "61",
pages = "885--886",
journal = "Journal of Pediatrics",
issn = "0022-3476",
publisher = "Mosby Inc.",
number = "6",

}

TY - JOUR

T1 - Methemoglobinemia during anesthesia

AU - Steinberg, Joel B.

AU - Zepernick, Richard G.

PY - 1962/12

Y1 - 1962/12

N2 - An unusual episode of methemoglobinemia during general anesthesia, resulting from lubrication of an endotracheal tube with ethyl aminobenzoate ointment, has been described. Ethyl aminobenzoate has been shown to be potentially hazardous when employed as an ointment on an endotracheal tube, as an aerosol, or by topical application to mucous membranes. The possibility of methemoglobinemia should be borne in mind during the use of any preparations containing ethyl aminobenzoate, of which there are many.

AB - An unusual episode of methemoglobinemia during general anesthesia, resulting from lubrication of an endotracheal tube with ethyl aminobenzoate ointment, has been described. Ethyl aminobenzoate has been shown to be potentially hazardous when employed as an ointment on an endotracheal tube, as an aerosol, or by topical application to mucous membranes. The possibility of methemoglobinemia should be borne in mind during the use of any preparations containing ethyl aminobenzoate, of which there are many.

UR - http://www.scopus.com/inward/record.url?scp=0343342331&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0343342331&partnerID=8YFLogxK

M3 - Article

C2 - 13983724

AN - SCOPUS:0343342331

VL - 61

SP - 885

EP - 886

JO - Journal of Pediatrics

JF - Journal of Pediatrics

SN - 0022-3476

IS - 6

ER -